Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla with doxycycline, tetracycline, rifampin or streptomycine.
Apr 12, 2014

Some years ago, before I got infected, I had Brucellosis, because I work with animals in Mexico, and my doctor gave me these antibiotics. I have read that some medicines have negative effects with Atripla. Now, that I'm HIV+, I don't know if I shouldn't take any of these. I couldn't ask my doctor yet, I don't need them and hope not to need them again, but I have that concern, if one day I'm on the emergency service because of a bacterial infection (here in Mexico, on warm season, is very common). My next check will be in some months. Thanks for the answer.

Response from Dr. Young

Hello thank you for posting from Mexico.

I think you're probably putting the cart before the horse. While it's important to bear in mind the possibility of drug interactions it's also important to know that in most cases it's possible to navigate around these interactions.

I like using online calculators to assess for drug-drug interactions. A very highly detailed one that includes much information about HIV medications is HIVdruginteractions.org. When you input you are HIV medications and anabiotic that you've listed, the only significant interaction is with rifampin. Streptomycin should be used carefully with medications such as tenofovir since both have the potential to cause kidney injury.

I hope that is helpful and be well. BY



Previous
Scared of Meds due to being sick w/meds, but not sick when not taking meds.
Next
accidently took two doses of viread ,epivir, viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement